Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 33(1); 2016 > Article
Yeungnam University Journal of Medicine 2016;33(1):59-63.
DOI: https://doi.org/10.12701/yujm.2016.33.1.59    Published online June 30, 2016.
DRESS syndrome with acute interstitial nephritis caused by quinolone and non-steroidal anti-inflammatory drugs.
Soo Jin Kim, Young Hee Nam, Ji Young Juong, Eun Young Kim, Su Mi Lee, Young Ki Son, Hee Joo Nam, Ki Ho Kim, Soo Keol Lee
1Department of Internal Medicine, Dong-A University College of Medicine, Busan, Korea. dr00nam@hanmail.net
2Department of Dermatology, Dong-A University College of Medicine, Busan, Korea.
3Regional Pharmacovigilance Center, Busan, Korea.
4Department of Pharmacy Dong-A University Hospital, Busan, Korea.
Abstract
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare and severe drug-induced hypersensitivity syndrome characterized by hematological abnormalities and multiorgan involvement. Liver involvement is the most common visceral manifestation. However, renal failure has been rarely described. The common culprit drugs are anticonvulsants and allopurinol. We experienced a patient with DRESS syndrome with acute interstitial nephritis caused by concomitant administration of quinolone and non-steroidal anti-inflammatory drugs (NSAIDs). A 41-year-old man presented with a diffuse erythematous rash and fever which developed after administration of quinolone and NSAIDs for a month due to prostatitis. He was diagnosed with DRESS syndrome. Skin rash, fever, eosinophilia, and elevations of liver enzymes improved with conservative treatment and discontinuation of the causative drugs. However, deterioration of his renal function occurred on day 8 of admission. The levels of blood urea nitrogen and serum creatinine increased and oliguria, proteinuria and urinary eosinophils were observed. Ultrasonography showed diffuse renal enlargement. The clinical features were compatible with acute interstitial nephritis. Despite intravenous rehydration and diuretics, renal function did not improve. After hemodialysis, his renal function recovered completely within 2 weeks without administration of systemic corticosteroid.
Key Words: Drug hypersensitivity, Interstitial nephritis, Quinolone
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 81 View
  • 0 Download
Related articles in Yeungnam Univ J Med


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next